Side effects

Hi I am new to posting. Was diagnosed stage 111c high grade Jan 2016. Had 4 lots of carboplatin and paclitaxel then hysterectomy followed by further two rounds of Chemo. Had Avastin until December when Ca125 levels started to rise rapidly. By February levels were 1400. Showing no symptoms so they left me for 8 weeks. Then bloating started again. Had carboplatin and Caelyx last Tuesday. Felt fine until Friday. Never suffered any side effects from Chemo in the past. Now feel lousy really bloated and stomach hurts when I try to walk. Back seems to be aching too. Has anyone else had side effects from Caelyx. Feel so full that it is difficult to eat anything.

8 Replies

oldestnewest
  • Hi lovely and welcome,

    Everyone has different side effects from different chemo, my special person is on Carbo/Caelyx 3rd line treatment and is hardly suffering any side effects so far but her 2nd line treatment was Carbo/Gem she thought the whole world was going to end almost to the point that if she took a breath she thought she was going to die! However other ladies haven't had any side effects from that combo yet Carbo/Caelyx they've had side effects it just depends how sensitive your body is to the drugs xxx

  • Thanks for your reply. Have now been in touch with the hospital and it is ascites not the effect of Chemo! My consultant does not believe in draining it. Just hope it goes away soon

  • I was going to suggest it was ascites, I was drained over a 2 week period and it did help,then had the hysterectomy and 6 months carbo/taxol.I don't know why he won't drain,since you would feel more comfortable,unless he thinks the chemo would take care of it.If it were me I would question this if you don't seem to be getting better and it's bound to stop you eating,which is not ideal.

    This was the same symptoms for me,I would have a frank discussion with your team as soon as you can and take someone with you.

    Wish you all the best,

    Carole xx

  • Get a second opinion immediately. Ascites can cause pleural effusion. This is serious. Fluid can build up very, very fast. Go to a different caregiver. I had very bad ascites and trouble breathing. Don't wait.

  • Thanks. Been in touch with hospital they have given me a review meeting next Monday

  • I think you were wise to contact the hospital and have a review next Monday. It is a worrying time but different hospitals have different protocols in treatment as far as I can gather from previous posts. I do hope they come to a mutual solution for you.

  • Hi Peppertombs. I had plenty of side effects from Caelyx (but it did get me into remission). The main side effects usually begin (as with yours) on day 3. However, yours aren't really the side effects I had. Day 1 I'd be fine but had pink glowing cheeks; day 2 no pink cheeks but energy on the slide & feeling pretty rough; day 3 all I could do was sit & watch TV, couldn't even read; day 4 I was able to read & energy rising ever so gradually - could manage a shower by evening & generally things looked up from then. I'm 3c high grade & avastin too. I never had a sore or bloated stomach or backache - that could be because your CA125 is still high. Caelyx, it's thought, takes a while to start its work as a chemo drug. I'm sure you'll get some answers during your meeting, but this may help you to distinguish later what is a side-effect of caelyx & what isn't. Good luck. Pauline

  • Had my review meeting last Monday. Consultant is sure it is not ascites but a blocked bowel. He has given me a low fibre diet and hopes this will help. Now Friday and still feeling pretty much the same. Got a scan next week so have to see what that shows. CA125 risen to 1300.

    Has anyone else had this and did blocked bowel unblock! Any suggestions for diet appreciated.

You may also like...